Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Jan 27, 2021, 2:02 AM EST. It took effect at Jan 27, 2021, 11:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 2:02 AM EST (07:02 UTC)
- In effect from
- Jan 27, 2021, 11:00 PM EST
- Expired
- Jan 27, 2021, 9:19 PM EST
- In force
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
652 WHUS72 KJAX 270702 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 202 AM EST Wed Jan 27 2021 AMZ470-472-474-272200- /O.NEW.KJAX.SC.Y.0003.210128T0000Z-210128T0600Z/ /O.NEW.KJAX.GL.W.0001.210128T0600Z-210129T0000Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 202 AM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 1 AM to 7 PM EST Thursday. For the Small Craft Advisory, from 7 PM this evening to 1 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-454-272200- /O.NEW.KJAX.SC.Y.0003.210128T0000Z-210129T0000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 202 AM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with occasional gusts up to 35 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
426 WHUS72 KJAX 271953 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 253 PM EST Wed Jan 27 2021 AMZ450-452-454-281000- /O.EXT.KJAX.SC.Y.0003.210128T0700Z-210128T1000Z/ /O.EXB.KJAX.GL.W.0001.210128T1000Z-210128T1700Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 253 PM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 5 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO NOON EST THURSDAY... * WHAT...Winds increasing this evening, becoming northwest at 20 to 25 knots overnight. North winds 20 to 25 knots Thursday. Frequent gusts to gale force late Tonight through Thursday morning. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...For the Gale Warning, from 5 AM to noon EST Thursday. For the Small Craft Advisory, from 2 AM to 5 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ470-472-474-281000- /O.EXT.KJAX.SC.Y.0003.210128T0400Z-210128T0700Z/ /O.EXT.KJAX.GL.W.0001.210128T0700Z-210128T2100Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 253 PM EST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EST THURSDAY... ...GALE WARNING NOW IN EFFECT FROM 2 AM TO 4 PM EST THURSDAY... * WHAT...Winds increasing through this evening, becoming northwest at 25 to 30 knots overnight, with frequent gusts to gale force. Seas 4 to 6 feet Tonight. Thursday, Northwest winds 25 to 30 knots with frequent gusts to gale force, becoming north 20 to 25 knots in the afternoon. Seas 7 to 10 feet. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 2 AM to 4 PM EST Thursday. For the Small Craft Advisory, from 11 PM this evening to 2 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
257 WHUS72 KJAX 280219 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 919 PM EST Wed Jan 27 2021 AMZ470-472-474-281045- /O.CAN.KJAX.SC.Y.0003.210128T0400Z-210128T0700Z/ /O.EXT.KJAX.GL.W.0001.210128T0400Z-210128T2100Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 919 PM EST Wed Jan 27 2021 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds increasing to 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ450-452-454-281045- /O.EXT.KJAX.GL.W.0001.210128T0400Z-210128T1700Z/ /O.CAN.KJAX.SC.Y.0003.210128T0700Z-210128T1000Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- 919 PM EST Wed Jan 27 2021 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds increasing to 15 to 25 kt with gusts up to 35 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 20 NM. * WHEN...Until noon EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 1:27 AM EST, 35 minutes earlier.
Area forecast discussion, Jan 27, 1:27 AM EST, 35 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 127 AM EST Wed Jan 27 2021 .AVIATION... [Through 06Z Thursday] LIFR-IFR fog and low stratus has begun to filter into the Gainesville/Ocala area and is forecast to spread northeastward toward VQQ/JAX/CRG through the early morning hours. Fog should begin to lift by 15Z as the front begins to push further south- southeastward, bringing showers and isolated thunderstorms. Light winds this morning will become southwesterly at around 10 kts, but winds will be gusty during storms. Showers and thunderstorms should clear most of the TAF sites by around 03Z tonight. && .PREV DISCUSSION [901 PM EST]... .NEAR TERM [Tonight through Wednesday]...Chance for showers with isolated thunderstorms will continue into the evening hours over interior se Ga just south of a stationary front. Vertical wind shear is strong over the area but instability is weak and should fade tonight along with storms. An upper trough will move from the Rockies into the Ohio Valley on Wednesday which will develop a surface low along the front to the northwest. Morning showers and isolated thunderstorms over se Ga will spread se into ne Florida Wednesday afternoon and evening as the surface low shifts ne into the Carolinas. A few strong storms may occur during the afternoon hours over mainly se Ga where strong shear and weak instability will exist. .SHORT TERM [Wednesday night through Friday Night]...Cold front will push se across the area Wednesday evening bringing an end to the shower activity. Windy and colder conditions expected for Thursday as low pressure deepens off the mid-Atlantic coast and strong high pressure builds into the se. Winds will drop off inland Thursday night as the pressure gradient weakens allowing for a light freeze and widespread frost over inland zones. Cool and dry conditions will continue Friday and Friday night with light winds. .LONG TERM [Saturday Through Tuesday]...Surface high will move off the east coast on Saturday with a return flow and warming trend developing over the area this weekend. An upper trough and associated cold front will push east from the Plains into the eastern U.S. this weekend. The front will push across the area bringing a chance of showers for Sunday and Sunday night. Cooler and drier conditions early next week after frontal passage. Temperatures will be seasonable through the period. .MARINE...Low pressure will develop along a front to the northwest which will allow the system to move across the se late Wednesday. Showers with isolated thunderstorms will move over the waters Wednesday and Wednesday night. Southwest winds will increase to 15 to 20 knots ahead of the front on Wednesday and then shift to the northwest Wednesday evening with the frontal passage. Small Craft Advisory conditions are expected to develop Wednesday night through Thursday as low pressure deepens to the northeast and strong high pressure builds in from the northwest. Gale force gusts will be possible offshore. Winds and seas will begin to decrease Thursday night and continue below headline criteria through the weekend as a surface ridge moves over the area. Rip Currents: Low risk of rip currents at NE FL and SE GA beaches through Wednesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 40 55 30 57 / 70 10 0 0 0 SSI 71 45 55 35 54 / 60 30 0 0 0 JAX 77 45 56 32 60 / 50 30 0 0 0 SGJ 77 48 56 38 58 / 40 20 0 0 0 GNV 77 46 60 32 62 / 60 20 0 0 0 OCF 80 48 61 34 63 / 50 30 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jan 26, 8:32 PM EST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
832 PM EST Tue Jan 26 2021
GAZ149-163-270200-
Atkinson GA-Clinch GA-
832 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON AND
NORTHWESTERN CLINCH COUNTIES UNTIL 900 PM EST...
* At 832 PM EST, National Weather Service meteorologists were
tracking a shower 7 miles north of Du Pont, or 9 miles northeast
of Lakeland, moving east at 25 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Homerville, Argyle, Cogdell and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3132 8269 3128 8268 3128 8270 3123 8270
3122 8269 3113 8264 3103 8262 3105 8297
3115 8297
TIME...MOT...LOC 0132Z 258DEG 22KT 3110 8292
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 1:58 AM EST | Dense Fog Advisory | JAX | Alachua, Bradford, Flagler, Marion | 7 hr |
| Jan 27, 2:02 AM EST | Gale Warning | JAX | 36 hr | |
| Jan 27, 12:39 PM EST | Special Weather Statement | JAX | Hamilton | 36 min |
| Jan 27, 12:57 PM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 48 min |
| Jan 27, 1:42 PM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 63 min |
| Jan 27, 1:47 PM EST | Tornado Warning | JAX | Hamilton, Suwannee | 28 min |
| Jan 27, 2:04 PM EST | Tornado Warning | JAX | Columbia, Hamilton, Suwannee | 41 min |
| Jan 27, 2:34 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 41 min |
| Jan 27, 3:06 PM EST | Special Weather Statement | JAX | Gilchrist | 54 min |
| Jan 27, 3:12 PM EST | Severe Thunderstorm Warning | JAX | Baker, Clay, Duval, Nassau | 63 min |
| Jan 27, 3:35 PM EST | Special Weather Statement | JAX | Clay, Union | 40 min |
| Jan 27, 3:54 PM EST | Special Weather Statement | JAX | Alachua | 51 min |
| Jan 27, 3:59 PM EST | Tornado Warning | JAX | Clay, Duval, Saint Johns | 19 min |
| Jan 27, 4:04 PM EST | Special Marine Warning | JAX | 86 min | |
| Jan 27, 4:08 PM EST | Special Weather Statement | JAX | Duval | 37 min |
| Jan 27, 4:32 PM EST | Special Weather Statement | JAX | Marion | 58 min |
| Jan 27, 5:23 PM EST | Special Weather Statement | JAX | Marion | 37 min |
| Jan 27, 6:02 PM EST | Special Weather Statement | JAX | Marion | 43 min |
| Jan 26, 8:32 PM EST | Special Weather Statement | JAX | Atkinson | 28 min |
| Jan 27, 12:27 PM EST | Special Weather Statement | JAX | Clinch | 48 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.